MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE
Model Number CF-LV1L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.In addition to the reportable malfunction documented in b5, the additional evaluation findings are as follows: distal end had a dent, nozzle was shaved, due to wear of angle wire, bending angle in down direction did not meet the standard value, due to wear of angle wire, bending angle in left direction did not meet the standard value, due to wear of angle wire, bending angle in right direction did not meet the standard value, due to clogging of nozzle, water removal ability did not meet the standard value, control unit had discoloration, connecting tube had a buckling, grip had a scratch, due to wear of angle wire, the play of upward/downward knob was out of the standard value, universal cord had a scratch , due to damage on charged coupled device unit, the image had shadows, adhesive on bending section cover was detached, no angulation when angulation control knob was turned, right/left knob had discoloration, grip had discoloration, due to wear of angle wire, bending section cannot be bent in up direction at all, distal end was shaved, due to wear of angle wire, the play of right/left knob was out of the standard value.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The olympus field service engineer reported (on behalf of the customer) that there was no upward/downward angulation on the colonovideoscope.The issue was found during an unspecific procedure.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: the bending section cover had foreign material.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material could not be identified nor the root cause of it.The event can be detected/prevented by handling the device in accordance with the following instructions for use: cf-lv1l/i,operation manual chapter 3 preparation and inspection states how to detect the event.Cf-lv1l/i,reprocessing manual chapter 5 reprocessing the endoscope(and related reprocessing accessories) states how to prevent the event.Olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18107151
Report Number9610595-2023-16854
Device Sequence Number14842035
Product Code FDF
UDI-Device Identifier04953170312397
UDI-Public04953170312397
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown